MAUDE Adverse Event Report: ELEKTA INSTRUMENTS AB LEKSELL GAMMAPLAN; RADIONUCLIDE RT TREATMENT PLANNING SYSTEM

ELEKTA INSTRUMENTS AB LEKSELL GAMMAPLAN; RADIONUCLIDE RT TREATMENT PLANNING SYSTEM
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The customer contacted elekta to ask whether the "shot coordinates" in the gk treatment plan report represent absolute couch coordinates (in the machine's frame of reference) or if they vary depending on which scan is used as the stereotactic reference.
 
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the products and the reported information.The investigation found that the user mistakenly used a 2 month old cbct image representing an obsolete fixation of the g-frame as a stereotactic reference.The system would have displayed a warning to the user, before the plan could be approved.The plan was approved and the treatment was delivered using the old cbct image, resulting in a mistreatment approximately 10 mm from the intended position.The state of the patient is not known.The device did not have any malfunction and worked as designed and intended, the root cause was use error.

Brand Name
LEKSELL GAMMAPLAN
Common Device Name
RADIONUCLIDE RT TREATMENT PLANNING SYSTEM
Manufacturer (Section D)
ELEKTA INSTRUMENTS AB
hagaplan 4
stockholm, sweden 113 6 8
SW  113 68
Manufacturer (Section G)
ELEKTA SOLUTIONS AB
hagaplan 4
stockholm, 113 6 8
SW   113 68
Manufacturer Contact
cornerstone
london road
crawley, west sussex RH10 -9BL
MDR Report Key21311042
Report Number9612186-2025-00001
Device Sequence Number12987639
Product Code MUJ
UDI-Device Identifier07340048311878
UDI-Public07340048311878
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K232854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Initial Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown